MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An ophthalmologist reported following an intraocular lens implant procedure, the patient refraction with a spherical equivalent was -2.75 +0.75 x 135.The lens was later exchanged in a secondary procedure.Additional information was received stating patient was not hospitalized as a result of this event.Additional information was received stating the patient experienced blurry vision.The lens was replaced with another lens.The clinical reason for the explant was refractive error.
 
Additional Manufacturer Narrative
The product was returned for analysis.Intraocular lens received in sample container with unknown fluid.Solution is dried on both surfaces of the optic and haptics.The haptics are intact.The optic is torn/split in two and scratched/marked-rejectable.Customer reported via returned questionnaire that in the surgeons opinion the intraocular lens did not contribute to the event.The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product.It was reported that the patient has an underlying condition of spherophakia and in the surgeons opinion the intraocular lens did not contribute to the event.Based on this information, the device did not cause/contribute to the event.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15730381
Report Number9612169-2022-00569
Device Sequence Number19582100
Product Code POE
UDI-Device Identifier00380652405928
UDI-Public00380652405928
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2025
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.275
Device Lot Number25289872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGOS BIOMETER; DUOVISC; ORA SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale